Tennessee, 2021Damaging Winds in Tennessee, May 6, 2021
May 6, 2021 · NWS OHX · 29 events in 14 counties and zones
A line of strong to severe thunderstorms moved across Middle Tennessee during the afternoon and evening hours on May 6. Numerous reports of wind damage were received, and one person was killed and another injured in Robertson County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- $109,000
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to severe thunderstorms moved across Middle Tennessee during the afternoon and evening hours on May 6. Numerous reports of wind damage were received, and one person was killed and another injured in Robertson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 6, 1:13 PM CST, 2 hours 8 minutes earlier.
Area forecast discussion, May 6, 1:13 PM CST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
213 PM CDT Thu May 6 2021
.DISCUSSION...
Convection beginning to take place upstream across the Mo bootheel
northeastward along the Ohio River. Latest Hrrr data has the
activity reaching our far northwestern corner around 3-4 pm. A svr
tstm watch is now in effect to our west. Severe wx parameters do
indeed look better across that area and not as favorable here.
Therefore, it looks as though the severe weather potential in our
western areas will largely be momentum dependent. That said, recent
storm history upstream will be key. So far, no reports of wind or
hail but a few warnings have been issued across the bootheel. For
our area, wind and hail are the primary threats for primarily those
areas west of i-65. The weakening convection will end across our
Plateau by 10pm - midnight.
Moving on, Friday is looking partly cloudy and nice with highs 65 to
70. Conditions will begin to change on Saturday as a warm front
begins to work northward. Low shower chances will return early
Saturday and continue into Saturday night. On Sunday, the warm front
will be north of the mid state and destabilization will be on the
increase. A cold frontal passage is expected Sunday evening. Prior
to this, frontal and pre frontal forcing will attempt to tap into
the instability and increasing shear. Another round of severe storms
will be possible. Note however that at this time we are not
outlooked. That will likely change to at least a marginal as we
approach Sunday.
For our near term temps, below normal values are expected. However,
we will be close to the normal, upper 70s highs, on Sunday, in
advance of that boundary.
In the ext fcst, after the fropa on Sunday evening, temperatures
will cool down to 7-10 degrees below normal for the entire week. The
subtropical jet will become active and send an inverted sfc trough
our way by Wednesday. So the week as a whole will be on the
unsettled side with low shower chances, except somewhat higher
chances for Wednesday.
Qpf amounts are not looking too bad. Looks like 1 to 1 1/2 inches
over the next 7 days.
&&
.AVIATION...
12Z TAF DISCUSSION.
VFR conditions through the first half of the day. -SHRA/-TSRA
will move through the area beginning with CKV as early as 20Z and
end with CSV by 05Z. Periods of decreased vis/cigs will
be possible if shower/storm passes directly over a terminal.
Winds will become predominantly W/NW by this afternoon and
continue through the remainder of the TAF period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 46 70 51 65 56 / 70 0 20 40 20
Clarksville 44 69 50 64 55 / 30 0 30 50 40
Crossville 42 62 46 58 50 / 30 0 20 40 20
Columbia 44 71 50 68 57 / 60 0 20 40 10
Lawrenceburg 45 70 50 70 57 / 60 0 20 30 10
Waverly 45 69 51 66 56 / 40 0 30 50 30
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......21
AVIATION........08
Hazardous weather outlook, May 6, 4:09 AM CST, 11 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
509 AM CDT Thu May 6 2021
TNZ005>011-023>034-056>066-075-077>080-093>095-071015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
509 AM CDT Thu May 6 2021
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
A few strong to severe thunderstorms will be possible this afternoon
into this evening mainly across our northwestern counties. Main
concerns are damaging wind gusts and small hail.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.
09
In the hours before
Special weather statement, May 6, 2:44 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Nashville TN
344 PM CDT Thu May 6 2021
TNZ005-006-023-062130-
Stewart TN-Montgomery TN-Houston TN-
344 PM CDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY...STEWART
AND NORTHWESTERN HOUSTON COUNTIES UNTIL 430 PM CDT...
At 342 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Land Between The Lakes Area
to 6 miles southwest of McKenzie. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Dover, Tennessee Ridge, Big Rock, Land Between The Lakes, Houston
County Airport and Indian Mound.
LAT...LON 3666 8785 3663 8785 3664 8755 3623 8786
3624 8794 3631 8796 3645 8806 3649 8806
3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 2042Z 267DEG 36KT 3670 8813 3607 8860
10Special weather statement, May 6, 3:18 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
418 PM CDT Thu May 6 2021
TNZ005-006-023>026-062200-
Stewart TN-Dickson TN-Humphreys TN-Cheatham TN-Montgomery TN-
Houston TN-
418 PM CDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...SOUTHWESTERN
MONTGOMERY...SOUTHEASTERN STEWART...NORTHWESTERN CHEATHAM...HOUSTON
AND HUMPHREYS COUNTIES UNTIL 500 PM CDT...
At 417 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tennessee Ridge to near New Johnsonville.
Movement was east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Dickson, Waverly, Camden, Erin, New Johnsonville, McEwen, Tennessee
Ridge, Hurricane Mills, Charlotte, Vanleer, Cumberland City, Slayden
and Cheatham Dam.
This includes Interstate 40 between mile markers 138 and 148, between
mile markers 159 and 160, and between mile markers 164 and 165.
LAT...LON 3600 8800 3603 8800 3613 8792 3617 8792
3621 8794 3638 8782 3637 8715 3610 8732
3599 8747 3599 8753 3597 8753 3595 8756
3595 8761 3592 8765 3591 8770 3584 8772
3587 8794 3594 8793 3595 8801 3597 8802
TIME...MOT...LOC 2117Z 277DEG 27KT 3638 8775 3597 8805
10Thunderstorm Wind, Montgomery
- When
- May 6, 3:21 PM CST
- Where
- Montgomery County, 0.91 mi WNW of St Bethlehem
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 36.587, -87.314
A Facebook report indicated trees were blown down at Settlement Daycare.
Thunderstorm Wind, Humphreys
- When
- May 6, 3:33 PM CST
- Where
- Humphreys County, Gorman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 36.100, -87.700
A Facebook report indicated trees were blown down.
Thunderstorm Wind, Montgomery
- When
- May 6, 3:34 PM CST
- Where
- Montgomery County, Port Royal
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 36.550, -87.150
Thunderstorm Wind, Robertson
- When
- May 6, 3:44 PM CST
- Where
- Robertson County, 0.7 mi S of Cedar Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.540, -86.999
Trees were blown down on Old Washington Road.
Thunderstorm Wind, Dickson
- When
- May 6, 3:50 PM CST
- Where
- Dickson County, 0.84 mi NNE of Colesburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 36.082, -87.346
Trees were blown down on Old Columbia Road near Highway 70.
Thunderstorm Wind, Robertson
- When
- May 6, 3:53 PM CST
- Where
- Robertson County, 1.1 mi NNW of Springfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.516, -86.884
Trees were blown down in the 200 block of North Main Street in Springfield.
Thunderstorm Wind, Robertson
- When
- May 6, 3:56 PM CST
- Where
- Robertson County, 4.01 mi SSW of Coopertown
- Measured
- 50 kt (58 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Injuries
- 1 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.378, -86.981
A large tree fell onto a pickup truck and a motorcyclist on South Walker Road at McMahan Hollow Road. The driver of the pickup was not seriously injured, but the driver of the motorcycle was pronounced dead at the scene.
Thunderstorm Wind, Lewis
- When
- May 6, 4:09 PM CST
- Where
- Lewis County, 1.05 mi WSW of Blondy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 35.563, -87.546
Trees were blown down on Woodmere drive and there were multiple reports of strong winds across the area.
Thunderstorm Wind, Robertson
- When
- May 6, 4:09 PM CST
- Where
- Robertson County, 0.33 mi SSW of Ridgeton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.396, -86.772
A tree reportedly fell on a house on Obryan Avenue.
Thunderstorm Wind, Maury
- When
- May 6, 4:22 PM CST
- Where
- Maury County, 1.33 mi SE of Bethel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.788, -87.102
A tree was blown down that blocked the road at 4080 Skelley Road in Santa Fe.
Thunderstorm Wind, Williamson
- When
- May 6, 4:25 PM CST
- Where
- Williamson County, 5.57 mi NE of Berrys Chapel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.033, -86.817
A tree was blown down on Granny White Pike near Brentwood Academy.
Thunderstorm Wind, Williamson
- When
- May 6, 4:31 PM CST
- Where
- Williamson County, 1.04 mi NW of Mallorys
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 35.961, -86.812
A tree was blown down in Cool Springs.
Thunderstorm Wind, Maury
- When
- May 6, 4:31 PM CST
- Where
- Maury County, 0.28 mi ENE of Ashwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 35.582, -87.145
Report of trees blown down on Zion Road.
Thunderstorm Wind, Davidson
- When
- May 6, 4:32 PM CST
- Where
- Davidson County, 1.6 mi N of (Bna)nashville Metro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.153, -86.683
Large tree limbs were blown down near Elm Hill Pike at McGavock Pike.
Thunderstorm Wind, Lawrence
- When
- May 6, 4:33 PM CST
- Where
- Lawrence County, 1.08 mi E of Webber City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.350, -87.281
A tree was blown down on a house trapping the residents inside at 4234 Highway 43 north of Ethridge.
Thunderstorm Wind, Lawrence
- When
- May 6, 4:33 PM CST
- Where
- Lawrence County, 0.66 mi SW of Gaitherville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 35.243, -87.378
Trees were blown down along Granddaddy Road near Highway 242.
Thunderstorm Wind, Maury
- When
- May 6, 4:33 PM CST
- Where
- Maury County, 0.9 mi SW of Westwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 35.590, -87.090
A report indicated a large tree was snapped.
Thunderstorm Wind, Davidson
- When
- May 6, 4:34 PM CST
- Where
- Davidson County, 0.16 mi NNE of Donelson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 36.172, -86.648
Trees were blown down near the YMCA along Lebanon Road.
Thunderstorm Wind, Lawrence
- When
- May 6, 4:34 PM CST
- Where
- Lawrence County, Ethridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.320, -87.320
A power pole was snapped in Ethridge.
Thunderstorm Wind, Davidson
- When
- May 6, 4:35 PM CST
- Where
- Davidson County, 0.57 mi N of Tulip Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 36.208, -86.601
A large tree branch fell on a parked truck in the Tulip Grove area along Baton Rouge Drive.
Thunderstorm Wind, Maury
- When
- May 6, 4:35 PM CST
- Where
- Maury County, Columbia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.620, -87.050
Trees and power lines were blown down across the county with power outages county-wide. Approximately 2,700 people were without power.
Thunderstorm Wind, Lawrence
- When
- May 6, 4:35 PM CST
- Where
- Lawrence County, Lawrenceburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.250, -87.330
Numerous trees and power lines were blown down across Lawrence County. Approximately 1013 customers were without power.
Thunderstorm Wind, Maury
- When
- May 6, 4:45 PM CST
- Where
- Maury County, 1.02 mi S of Rally Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.655, -86.832
A tree was blown down that blocked the road at 3930 Highway 431.
Thunderstorm Wind, Rutherford
- When
- May 6, 4:45 PM CST
- Where
- Rutherford County, 0.86 mi W of Sandhill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.032, -86.565
Report of a tree down on powerlines on Cotton Court.
Thunderstorm Wind, Giles
- When
- May 6, 4:51 PM CST
- Where
- Giles County, Lynnville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.380, -87.000
Trees were blown down across the county. A photo showed trees blown down in Lynnville.
Thunderstorm Wind, Rutherford
- When
- May 6, 4:53 PM CST
- Where
- Rutherford County, 1 mi S of Hales Camp
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 35.986, -86.500
Reports of trees blown down and split on Sam Davis Road.
Thunderstorm Wind, Macon
- When
- May 6, 4:58 PM CST
- Where
- Macon County, 1.91 mi NNE of Williams
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.577, -86.040
Report of trees and powerlines blown down on Spring Creek Road.
Thunderstorm Wind, Bedford
- When
- May 6, 5:35 PM CST
- Where
- Bedford County, Flat Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 35.400, -86.420
A couple of trees were blown down in the Flat Creek area.
Thunderstorm Wind, Coffee
- When
- May 6, 5:49 PM CST
- Where
- Coffee County, 1.33 mi E of Tullahoma
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 35.373, -86.207
A report indicated large trees were blown down on Davis Street in Tullahoma.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, May 6, 20211 death · 1 event
- Damaging Winds in Alabama, May 6, 2021$38,000 · 52 kt wind · 111 events
- Tornadoes and Hail in Illinois, May 6, 2021$45,000 · EF0 · 7 events
- Hail and Damaging Winds in Arkansas, May 6 to 9, 20212.75 in hail · 20 events
- Damaging Wind in Indiana, May 6, 2021$20,000 · 56 kt wind · 1 event
- Damaging Wind in Mississippi, May 6, 2021$20,000 · 50 kt wind · 1 event
- Damaging Winds in Mississippi, May 6, 2021$12,000 · 52 kt wind · 11 events
- Hail and Damaging Winds in Tennessee, May 6, 20211 injured · 61 kt wind · 6 events
- Hail and Damaging Winds in Kentucky, May 6, 2021$13,000 · 52 kt wind · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, May 6, 20218 events
- Hail and Damaging Winds in Arkansas, May 6, 2021$2,000 · 50 kt wind · 5 events
- Tornado and Hail in Illinois, May 6, 2021EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 957681, 957683, 957685, 957684, 957682, 957687, 957686, 957688, 957689, 963681, 957698, 957694, 957706, 957699, 957692, 957693, 957695, 957690, 963679, 957691, 957696, 963680, 957697, 957703, 957700, 957702, 957701, 957704, 957705.